Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 101, NWS Cleveland, OH

June 29, 2019Crawford County, Pennsylvania

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 29, 2019, 2:29 AM EDT for Crawford County, Pennsylvania. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2019, 2:29 AM EDT (06:29 UTC)
Expired
Jun 29, 2019, 3:20 AM EDT
In force
51 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Crawford County, PA

The radar

The Pittsburgh radar (KPBZ), 121 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 2:42 AM EDTTSTM WND DMG5 W Saegertown, PAFEW TREES DOWN ON PROPERTY.
Jun 29, 2:48 AM EDTTSTM WND DMGMeadville, PATREE DOWN ON GARAGE ON WALLACE ST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 6.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2019-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1059 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2019-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1059 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1547 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

872 
WUUS51 KCLE 290629
SVRCLE
PAC039-290745-
/O.NEW.KCLE.SV.W.0101.190629T0629Z-190629T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
229 AM EDT Sat Jun 29 2019

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Crawford County in northwestern Pennsylvania...

* Until 345 AM EDT.

* At 229 AM EDT, severe thunderstorms were located along a line
  extending from near Harmonsburg to Pymatuning Central, moving east
  at 30 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Meadville, Titusville, Linesville, Riceville, Harmonsburg,
  Adamsville, Guys Mills, Pymatuning North, Pymatuning Central,
  Atlantic, Lincolnville, Cochranton, Saegertown, Conneaut Lake,
  Jamestown, Hydetown, Blooming Valley, Townville, Woodcock and
  Conneaut Lakeshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Cleveland.

&&

LAT...LON 4162 7962 4162 7982 4149 8000 4148 8013
      4149 8052 4173 8052 4181 7961
TIME...MOT...LOC 0629Z 264DEG 24KT 4171 8034 4157 8044 

HAIL...0.75IN
WIND...60MPH
 
$$

Saunders
3 follow-up statements
662 
WWUS51 KCLE 290649
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
249 AM EDT Sat Jun 29 2019

PAC039-290745-
/O.CON.KCLE.SV.W.0101.000000T0000Z-190629T0745Z/
Crawford PA-
249 AM EDT Sat Jun 29 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR CENTRAL CRAWFORD COUNTY...

At 248 AM EDT, severe thunderstorms were located along a line
extending from near Meadville to 8 miles east of Atlantic, moving
east at 30 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Meadville, Titusville, Riceville, Guys Mills, Lincolnville,
Cochranton, Saegertown, Hydetown, Blooming Valley, Townville,
Woodcock and Geneva.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cleveland.

&&

LAT...LON 4162 7962 4162 7982 4149 8000 4148 8013
      4148 8028 4175 8025 4181 7961
TIME...MOT...LOC 0648Z 264DEG 25KT 4171 8016 4152 8017 

HAIL...0.75IN
WIND...60MPH
 
$$

Saunders
351 
WWUS51 KCLE 290712
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
312 AM EDT Sat Jun 29 2019

PAC039-290745-
/O.CON.KCLE.SV.W.0101.000000T0000Z-190629T0745Z/
Crawford PA-
312 AM EDT Sat Jun 29 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR SOUTHEASTERN CRAWFORD COUNTY...

At 311 AM EDT, a severe thunderstorm was located near Guys Mills, or
12 miles north of Franklin, moving east at 35 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Titusville, Guys Mills, Cochranton, Hydetown and Townville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cleveland.

&&

LAT...LON 4162 7962 4162 7982 4149 8000 4149 8006
      4167 8001 4172 7961
TIME...MOT...LOC 0711Z 270DEG 30KT 4157 7992 

HAIL...0.75IN
WIND...60MPH
 
$$

Saunders
664 
WWUS51 KCLE 290720
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
320 AM EDT Sat Jun 29 2019

PAC039-290730-
/O.CAN.KCLE.SV.W.0101.000000T0000Z-190629T0745Z/
Crawford PA-
320 AM EDT Sat Jun 29 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAWFORD COUNTY
IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 4162 7962 4162 7982 4149 8000 4149 8006
      4167 8001 4172 7961
TIME...MOT...LOC 0717Z 264DEG 24KT 4158 7984 

$$

Saunders

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 9:56 PM EDT, 4 hours 33 minutes earlier.

Area forecast discussion, Jun 28, 9:56 PM EDT, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
956 PM EDT Fri Jun 28 2019

.SYNOPSIS...
High pressure over the mid Atlantic States will move southeast
overnight as a weak cold front slowly sags south across the
area Saturday afternoon. A secondary trough will drop south
across Lake Erie and the east portion of the region Saturday
night. High pressure will build south into the area Sunday
afternoon. A warm front will lift back north across the area on
Monday.

&&

.NEAR TERM /THROUGH SATURDAY NIGHT/...
Showers and thunderstorms are dwindling as they move east at
this time. Cold front is still progged to move south across the
area Saturday afternoon. Can't rule out a stray shower or
thunderstorm overnight so will keep a minimal chance for
convection. Made adjustments for temperatures due to the cooling
as a result of the showers and storms in the east.

Previous Discussion...

Lake Erie lake breezes have become convectively active this
afternoon with the peak in diurnal heating. Some mid level dry
air is present so there is some potential for downburst
potential as has been recently indicated on the TLVE TDWR. This
activity will play out over the next couple of hours and
diminish diurnally. More convection may develop or move south
over Lake Erie towards northwest PA and far ne OH after
midnight.

On Saturday scattered convection will likely develop or continue
over the central portion of the forecast area from Sandusky to
Stark County will POP chances begin to drop over nw PA.
Scattered showers and storm will diminish Saturday evening as
drier air to the north filters into the region. We can expect
another very warm day on Saturday but should be a few degrees
cooler than today.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Cold front should be south of the region Sunday morning but it will
lift back into the region as a warm front by Sunday night. So after
a dry Sunday it looks like isolated/scattered coverage of
thunderstorms returns Sunday night through Monday night. Outflow
boundaries and other mesoscale features will play a role.

It will be slightly warmer than average through the short term.
Humidity values will be elevated so heat index values will be
around 90 degrees for several inland locations.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
More of the same for the long term with isolated/scattered
thunderstorms possible each day. The region will remain humid with
mesoscale features (lake breeze, outflow, etc) inducing convection.
Temperatures will remain above seasonal averages.

&&

.AVIATION /00Z Saturday THROUGH Wednesday/...
Generally VFR conditions expected overnight but expecting cold
front to move south with a threat for showers and thunderstorms
tomorrow. Locally heavy rain possible with the thunderstorms
reducing visibilities briefly below MVFR along with lower
ceilings. Winds should remain light and variable overnight and
then increase during the day tomorrow.

OUTLOOK...Non-VFR possible with isolated to scattered
thunderstorms that develop Monday night into Tuesday.

&&

.MARINE...
A weak frontal boundary will be wobbling near Lake Erie through
Sunday night. No significant storm systems will move across the
region so winds should not exceed 15 knots at any time. Strongest
winds may be the onshore flow that develops in the nearshore waters
when the lake breeze develops.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...LaPlante
NEAR TERM...LaPlante/Lombardy
SHORT TERM...MM
LONG TERM...MM
AVIATION...Lombardy
MARINE...MM
Hazardous weather outlook, Jun 28, 4:42 AM EDT, 21 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
442 AM EDT Fri Jun 28 2019

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-290845-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
442 AM EDT Fri Jun 28 2019

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 28, 8:43 PM EDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
843 PM EDT FRI JUN 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     TSTM WND DMG     MEDINA                  41.14N 81.86W
06/28/2019                   MEDINA             OH   LAW ENFORCEMENT

            SEVERAL TREES DOWN THROUGH THE CITY AND
            POWER OUTAGES.

&&

MAT
Local storm report, Jun 28, 9:01 PM EDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
901 PM EDT FRI JUN 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     3 E SUGAR BUSH KNOLLS   41.21N 81.28W
06/28/2019                   PORTAGE            OH   911 CALL CENTER

            TREES AND POWER LINES DOWN.

&&

LOMBARDY
Local storm report, Jun 28, 9:02 PM EDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
902 PM EDT FRI JUN 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     TSTM WND DMG     3 SE CRESTON            40.94N 81.86W
06/28/2019                   WAYNE              OH   LAW ENFORCEMENT

            TREES AND POWER LINE DOWNED.

&&

MAT
Local storm report, Jun 28, 9:09 PM EDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
909 PM EDT FRI JUN 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     FLASH FLOOD      1 EAST OF 82 AND 83 INT 41.31N 82.01W
06/28/2019                   LORAIN             OH   EMERGENCY MNGR

            WATER FLOWING INTO HOMES AND STREETS ARE
            FLOODED. IN THE VICINITY OF WILLOW CREEK.

&&

LOMBARDY
Local storm report, Jun 28, 9:14 PM EDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
914 PM EDT FRI JUN 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HEAVY RAIN       1 SSE SEVILLE           41.01N 81.86W
06/28/2019  M0.80 INCH       MEDINA             OH   PUBLIC

            RAIN AMOUNT FELL IN ONE HOUR.

&&

LOMBARDY
Special weather statement, Jun 29, 1:28 AM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Cleveland OH
128 AM EDT Sat Jun 29 2019

OHZ012>014-290615-
Geauga-Lake-Ashtabula Inland-
128 AM EDT Sat Jun 29 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GEAUGA...EASTERN
LAKE AND ASHTABULA COUNTIES...

At 128 AM EDT, a strong thunderstorm was located 7 miles south of
Madison, or 12 miles northeast of Chardon, moving east at 25 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Conneaut, Geneva, Orwell, Andover, Austinburg, Montville, Hartsgrove,
Roaming Shores, Pierpont, Cherry Valley, Thompson, Rock Creek and
Kelloggsville.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4150 8052 4150 8057 4156 8110 4174 8109
      4190 8052
TIME...MOT...LOC 0528Z 268DEG 22KT 4167 8101

Saunders

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 1:51 AM EDTSevere Thunderstorm WarningCLECrawford39 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.